A Characterization of the Randomized Uniform Rule
AbstractWe consider the problem of allocating several units of an indivisible object among the agents with single-peaked and risk-averse utility functions. We introduce equal probability for the best, and show that the randomized uniform rule is the only randomized rule satisfying strategy-proofness, Pareto optimality, and equal probability for the best. This is an alternative characterization of the result of Ehlers and Klaus (2004).
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by Osaka University, Graduate School of Economics and Osaka School of International Public Policy (OSIPP) in its series Discussion Papers in Economics and Business with number 05-20.
Length: 18 pages
Date of creation: Jul 2005
Date of revision:
The Randomized Uniform Rule; Single-Peaked Utility Functions; Equal Probability for the Best; Strategy-Proofness; Indivisibility;
Find related papers by JEL classification:
- D63 - Microeconomics - - Welfare Economics - - - Equity, Justice, Inequality, and Other Normative Criteria and Measurement
- D71 - Microeconomics - - Analysis of Collective Decision-Making - - - Social Choice; Clubs; Committees; Associations
This paper has been announced in the following NEP Reports:
- NEP-ALL-2005-07-03 (All new papers)
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Lars Ehlers & Bettina Klaus, 2003.
"Probabilistic assignments of identical indivisible objects and uniform probabilistic rules,"
Review of Economic Design,
Springer, vol. 8(3), pages 249-268, October.
- Ehlers, L. & Klaus, B., 2001. "Probabilistic Assignements of Identical Indivisible Objects and Uniform Probabilistic Rules," Cahiers de recherche 2001-27, Centre interuniversitaire de recherche en économie quantitative, CIREQ.
- EHLERS, Lars & KLAUS, Bettina, 2001. "Probabilistic Assignments of Identical Indivisible Objects and Uniform Probabilistic Rules," Cahiers de recherche 2001-27, Universite de Montreal, Departement de sciences economiques.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Atsuko SUZUKI).
If references are entirely missing, you can add them using this form.